Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 17, NWS Mobile, AL

March 7, 2018

NWS Mobile, AL issued this small craft advisory at Mar 7, 2018, 3:18 PM CST. It took effect at Mar 7, 2018, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2018, 3:18 PM CST (21:18 UTC)
In effect from
Mar 7, 2018, 9:00 PM CST
Expired
Mar 8, 2018, 10:00 AM CST
In force
13 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

811 
WHUS74 KMOB 072118
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
318 PM CST Wed Mar 7 2018

...Small Craft Advisory In Effect Beginning 9 PM CST for Southern
Mobile Bay, Mississippi Sound and Area Unprotected Waters...

.Offshore winds will again rise tonight after sunrise.

GMZ631-632-650-655-670-675-080530-
/O.NEW.KMOB.SC.Y.0017.180308T0300Z-180308T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
318 PM CST Wed Mar 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST THURSDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 9 PM this evening to 10 AM CST
Thursday. 

* WINDS...Rising to 20 to 25 knots.

* WAVES/SEAS...Building to around 3 feet near shore and 6 feet
  well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
3 follow-up statements
092 
WHUS74 KMOB 080508
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1108 PM CST Wed Mar 7 2018

...Small Craft Advisory In Effect for Southern Mobile Bay, the 
Mississippi Sound and Gulf Waters out 60 nautical miles until 
10am CST Thursday morning...

GMZ631-632-650-655-670-675-081330-
/O.CON.KMOB.SC.Y.0017.000000T0000Z-180308T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1108 PM CST Wed Mar 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

* WINDS...Rising to 20 to 25 knots.

* WAVES/SEAS...Building to around 3 feet near shore and 6 feet 
  well offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
340 
WHUS74 KMOB 081016
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
416 AM CST Thu Mar 8 2018

...Small Craft Advisory Remains In Effect for Southern Mobile 
Bay, the Mississippi Sound and Gulf Waters out 60 nautical miles 
until 10am CST...

GMZ631-632-650-655-670-675-081600-
/O.CON.KMOB.SC.Y.0017.000000T0000Z-180308T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
416 AM CST Thu Mar 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WINDS...Northwest winds around 20 knots.

* WAVES/SEAS...3 feet near shore and 6 feet well offshore.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
338 
WHUS74 KMOB 081553
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
953 AM CST Thu Mar 8 2018

...Small Craft Advisory Will Expire At 10 AM CST...

.Winds over area coastal waters have settled below advisory levels.

GMZ631-632-650-655-670-675-081700-
/O.EXP.KMOB.SC.Y.0017.000000T0000Z-180308T1600Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
953 AM CST Thu Mar 8 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

Winds over area coastal waters have settled below advisory
criteria. Winds over open waters still remain strong enough to
create hazardous conditions for small craft. Small vessels are
urged to continue to exercise caution.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 1:22 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 7, 1:22 PM CST, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
122 PM CST Wed Mar 7 2018

.DISCUSSION...Updated for latest marine discussion below.

&&

.MARINE...The SCY for area coastal waters has been allowed to
expire.

/16

&&

.PREV DISCUSSION... /issued 1129 AM CST Wed Mar 7 2018/

DISCUSSION...See updated information for land areas and aviation
discussion below.

UPDATE...Current package on track, with a cool, dry in store for
the area. No updates planned at this time.

16

AVIATION...
18Z issuance...VFR conditions expected through the forecast under
light northerly flow.

/16

PREV DISCUSSION... /issued 619 AM CST Wed Mar 7 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR expected through the forecast period. North to
northwest winds will increase to 10-15 knots this morning, with a
few gusts over 20 knots possible. /21

PREV DISCUSSION... /issued 443 AM CST Wed Mar 7 2018/

NEAR TERM /Now Through Wednesday night/...Early morning surface
analysis indicates that the cold front that pushed through our area
yesterday morning has pushed well into the Gulf of Mexico and was
approaching the central Florida peninsula. A secondary reinforcing
cold front was meanwhile moving across central Mississippi and
Alabama and was approaching our northern zones. West to northwest
winds have remained elevated between 5-10 mph across our region
ahead of this next approaching front, and has kept early morning
temperatures a little warmer than anticipated, with readings
remaining in the upper 40s to lower 50s over interior areas, and
slightly warmer near the coast. There is still some opportunity for
temperatures to drop a few more degrees behind the secondary front
that will be pushing through the area early this morning.

Breezy northwest to north winds will develop across the region this
morning, along with a reinforcement of dry air into the area
following the frontal passage. Mostly clear skies will persist into
tonight with nil POPs. Highs today should average several degrees
below normal, with readings in the upper 50s inland to the lower 60s
over southern areas. Much cooler temperatures are expected tonight,
with lows mostly ranging between 33-36 degrees over the interior,
and 40-45 near the coast and beaches. We did include mention of
patchy frost in the forecast over interior areas late tonight
through early Thursday morning. A few sporadic instances of
temperatures hitting freezing cannot be ruled out over the interior
tonight, but given the isolated nature of such occurrences, will
continue to only mention in the Hazardous Weather Outlook. The
Special Weather Statement issued Tuesday covers the expected
scenario well. /21

SHORT TERM /Thursday Through Friday night/...Clear and dry as sfc
high pressure and northwest flow aloft prevail over the region.
High pressure will move east of the area on Friday, allowing a
southerly flow to develop across the area. Highs will be well
below normal on Thursday before moderating back near normal on
friday. /13

LONG TERM /Saturday Through Tuesday/... A shortwave and
associated area of low pressure are expected to move across the
southeast Saturday night into Sunday. Scattered to numerous
showers and thunderstorms expected ahead of the front Saturday
afternoon and evening. There remains considerable uncertainty with
this system as far as the potential of severe storms and the
timing of the frontal passage. The Euro now wants to stall the
front along the coast through Sunday, awaiting another shortwave
to move the front through Sunday night into Monday. Will maintain
the wording in the Hazardous Weather Outlook, however this
uncertainty makes it impossible to nail down any specific threat
area at this time. Drier and cooler conditions return by Tuesday.
/13

MARINE...A moderate to strong northerly flow will continue across
the marine area this morning. A Small Craft Advisory will continue
over the Gulf Waters out 60 NM, including Mobile Bay and the
Mississippi Sound until noon CST, where 20-25 kt winds will persist.
Seas are also expected to build to 6 to 8 feet well offshore.
Exercise caution headlines continue over the other protected waters.
Northwesterly winds should diminish this afternoon, but will once
again increase late this evening into early Thursday morning,
especially over the open Gulf waters. We kept speeds just below
advisory thresholds for now offshore, but speeds could once again
approach 20 knots, and later shifts may need to consider another
Small Craft Advisory tonight.

The offshore flow pattern will continue into early Friday, before
winds gradually become southerly Friday afternoon as high pressure
shifts east and the next area of low pressure develops over the
Plains. Southerly flow should strengthen Saturday afternoon into
Saturday night ahead of the next approaching front. Showers and a
few thunderstorms should increase in coverage over the marine area
ahead of this feature, especially Saturday night into early Sunday.
A stronger offshore flow may return late Sunday into early next week
following frontal passage. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 7, 6:14 AM CST, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
614 AM CST Wed Mar 7 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081215-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
614 AM CST Wed Mar 7 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

There is a moderate risk of rip currents along the Alabama and
western Florida panhandle beaches through tonight.

Temperatures are expected to drop into the lower to mid 30s over
interior portions of the region tonight. A few locations could
briefly hit freezing. Patchy frost may develop over interior
portions of the region late tonight through early Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Unseasonably cold temperatures are expected again Thursday night,
with overnight lows in the lower to mid 30s expected over much of the
interior, with isolated locations possibly briefly reaching the
freezing mark.

There will be an increasing chance of showers and thunderstorms
across the region this weekend. The environment could become
favorable for severe weather this weekend, but confidence remains low
on the timing, intensity and location of the severe weather threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ633>636-081215-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
614 AM CST Wed Mar 7 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Small craft operators should exercise caution this morning as
elevated northerly winds continue.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous conditions for small craft will be possible this weekend.

There will be an increasing chance of showers and thunderstorms over
the marine area this weekend. A few strong to severe storms will be
possible.

GMZ630>632-650-655-670-675-081215-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
614 AM CST Wed Mar 7 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous conditions for small craft will be possible this weekend.

There will be an increasing chance of showers and thunderstorms over
the marine area this weekend. A few strong to severe storms will be
possible.

In the hours before

Special weather statement, Mar 7, 3:17 PM CST, 1 minute before
Special Weather Statement
National Weather Service Mobile AL
317 PM CST Wed Mar 7 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-072330-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry,
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood,
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore,
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland,
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne,
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island,
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century,
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola,
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze,
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach,
Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont,
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
317 PM CST Wed Mar 7 2018

...A COLDER AND DRIER AIRMASS IS EXPECTED OVER THE REGION TONIGHT
AND ESPECIALLY ON THURSDAY NIGHT...

...A FREEZE WATCH IS IN EFFECT FOR NORTHERN PORTIONS OF THE AREA
LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING...

...FROST POTENTIAL AWAY FROM THE COAST TONIGHT AND ESPECIALLY ON
THURSDAY NIGHT...

A cooler and drier airmass will Continue to spread across our
region through Thursday night. Lows tonight are expected to drop
to near freezing for a few locations north of Highway 84, then
lows near or just below freezing will be a little more widespread
across the same general area on Thursday night. In addition to the
near freezing overnight temperatures, there is a potential for
patchy frost tonight as far south as the I-10 corridor, and then a
better potential for more widespread frost across the same general
areas on Thursday night.

February was anomalously warm for our area and has encouraged
plant growth, so the potential for frost development or a brief
light freeze over interior areas may result in impacts for
agricultural interests as well as people and pets susceptible to
cold temperatures. Take whatever precautions are necessary to
prepare for this upcoming cold period.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:01 PM CSTFreeze WatchMOBButler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more13 hr
Mar 7, 1:32 PM CSTRiver Flood WarningMOBGeorge, Greene, Wayne69 hr

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.